View Single Post
Old 04-15-2010, 08:10 AM   #94
rosebloom
Senior Veteran
(female)
 
Join Date: Jan 2010
Location: Cincinnati Ohio
Posts: 581
rosebloom HB Userrosebloom HB Userrosebloom HB Userrosebloom HB Userrosebloom HB Userrosebloom HB Userrosebloom HB Userrosebloom HB User
Re: Getting off PPI's and acid rebound

I am still off the Aciphex and only on Zantac twice a day plus the other supplements, DGL, etc. I seem to have three or four decent days and then one or two either so-so or bad days. I am not sure why. That may just be what the disease is going to be like for me without the PPI. I am being careful with the diet, taking my supplements.
I find this tolerable, but do not know what is going on internally and if those two days when I have heartburn are doing serious damage to my esophagus.

With respect to the poster who wrote that being off PPI's made her constipated after a few weeks, I experienced all sorts of weird side effects during more than six or seven weeks as I was trying to come off the Aciphex. I had constipation, bloating, pain in my sternum and all sorts of other weird symptoms I never had before the PPI. Now, I seem to just be back to the same old heartburn that got me on the PPI in the first place, but all the other weird symptoms have sort of resolved. Maybe five weeks off a PPI is not long enough to figure out what is PPI withdrawal and what are one's own symptoms. Unfortunately, neither of my doctors has been much help in this regard.

Rose